Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 24, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Jun 10, 2010, 10:22 AM CDT for Barton County, Russell County, Kansas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2010, 10:22 AM CDT (15:22 UTC)
- Expired
- Jun 10, 2010, 3:50 PM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Russell County, KS
The radar
The Dodge City radar (KDDC), 148 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 3.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 743 J/kg
- Mixed-layer CIN
- -478 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 368 m²/s²
- 0-3 km storm-relative helicity
- 455 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
454 WWUS73 KICT 101522 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1022 AM CDT THU JUN 10 2010 KSZ032-047-102330- /O.NEW.KICT.WI.Y.0024.100610T1522Z-100611T0000Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 1022 AM CDT THU JUN 10 2010 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...WINDS WILL DROP BELOW ADVISORY CRITERIA BY 7 PM. * WINDS...SUSTAINED AROUND 30 MPH...WITH GUSTS NEAR 45 MPH ARE EXPECTED. * IMPACTS...INCLUDE HIGH PROFILE VEHICLES ON EAST-WEST ROADS...INCLUDING I-70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HOWERTON
1 follow-up statement
562 WWUS73 KICT 102050 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 350 PM CDT THU JUN 10 2010 KSZ032-047-102200- /O.CAN.KICT.WI.Y.0024.000000T0000Z-100611T0000Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 350 PM CDT THU JUN 10 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. SOUTH WINDS HAVE DECREASED TO BELOW WIND ADVISORY CRITERIA AND THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ LAWSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jun 10, 6:44 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jun 10, 6:44 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 644 AM CDT THU JUN 10 2010 .AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU AN MVFR TO IFR CLOUD DECK CONTINUES TO BUILD INTO THE PLAINS AS LOW LEVEL MOISTURE ADVECTION CONTINUES ACROSS THE AREA. DO NOT EXPECT THIS MVFR/IFR CLOUD DECK TO REMAIN AROUND LONG AS INCREASING SOUTHERLY WINDS WILL HELP TO MIX OUT THIS LOW LEVEL MOISTURE WITH MOST LOCATIONS SEEING THIS DECK SCATTER OUT BY AROUND 15-17Z. THE MAIN CONCERN AFTER THE MORNING HOURS AND THE REST OF THE AFTERNOON WILL BE GUSTY WINDS...ESPECIALLY NEAR THE KRSL TAF SITE...AS SOME WIND GUSTS TO 35 KTS ARE POSSIBLE. MVFR CLOUD DECK IS EXPECTED TO REDEVELOP ACROSS THE AREA AFTER 06Z/FRI AS WINDS DECREASE...ALLOWING LOW LEVEL MOISTURE TO ONCE AGAIN INCREASE. FORECAST SOUNDINGS ALSO SUGGEST SOME IFR CEILINGS MAY BE POSSIBLE AS WELL...BUT WILL NOT ADD THIS JUST YET AND SEE HOW IT PLAYS OUT. KETCHAM && .PREV DISCUSSION... /ISSUED 347 AM CDT THU JUN 10 2010/ DISCUSSION... FORECAST CONCERNS...TEMPERATURES ACROSS THE AREA TODAY AND PRECIPITATION CHANCES FOR MUCH OF THE FORECAST. SYNOPSIS: UPPER LEVEL LOW FROM THE GULF HAS MADE ITS WAY UP TO THE TX/LA BORDER. SLIGHT RIDGING IS OCCURRING IN THE UPPER LEVELS ACROSS THE PLAINS AS A SHORT WAVE IMPULSE OVER THE GREAT LAKES CONTINUES TO MOVE EASTWARD. LASTLY AN UPPER LEVEL LOW IS MOVING INTO THE PACIFIC NORTHWEST. THIS SYSTEM WILL HELP BREAK DOWN THE ZONAL FLOW ACROSS THE CONUS AND TRANSITION THE PATTERN TO A DEEP TROUGH IN THE WEST AND RIDGE IN THE EAST. TODAY: A DRY FORECAST IS ON TAP FOR TODAY AS THE UPPER LEVEL PATTERN BEGINS ITS TRANSITION PERIOD. THE GFS IS TRYING TO PRODUCE PRECIPITATION ACROSS CENTRAL KS THIS MORNING...BUT LOOKING ALOFT AT 700MB TEMPS...THEY ARE TO WARM AND CAPPED FOR ANY PRECIPITATION TO DEVELOP. HOWEVER SOME LIFT WHICH IS SHOWN IN THE ISENTROPICS AS WELL AS WARM AIR ADVECTION IN MID LEVELS HAS LEAD TO SOME ALTO CU ACROSS CENTRAL KS. DOWN IN SOUTHEAST KS BELIEVE IT IS STILL FAVORABLE FOR THE DEVELOPMENT OF FOG BY THE EARLY MORNING HOURS. WITH LIGHT WINDS...AND PLENTY OF MOISTURE...RADIATION FOG WILL BE THE MAIN FOCUS RIGHT BEFORE SUNRISE. THE TEMPERATURE FORECAST FOR TODAY WILL BE QUITE TRICKY DUE TO THE PRECIPITATION THAT OCCURRED OVER THE PAST FEW DAYS. AS PREV FORECASTER ALLUDED TO...WITH THE HEATING OF THE DAY BELIEVE MOST WILL GO INTO EVAPORATION GIVEN THE SATURATED GROUNDS...ESP ACROSS SOUTHEAST AND PORTIONS OF SOUTH CENTRAL KS. MAINTAIN GUIDANCE FORECAST BUT TWEAKED THE AREAS PREV MENTIONED. WITH THE SURFACE LOW OVER COLORADO UNDERGOING CYCLOGENESIS...WILL SEE THE WINDS ACROSS CENTRAL KS INCREASE OVER THE TIGHT GRADIENT. CONFIDENCE IS LOW ON ISSUING A WIND ADVISORY...SO DAY SHIFT WILL NEED TO MONITOR IF ONE IS NEEDED. TONIGHT: NAM/GFS/ECMWF HAVE ALL TRENDED IN PUSHING THE SUBTROPICAL LOW...WHICH IS OVER TX/LA...MORE EASTWARD THEREFORE HAVE REMOVED PRECIPITATION CHANCES FOR SOUTHEAST KS TONIGHT INTO FRIDAY MORNING. TEMPERATURES WILL REMAIN ABOVE NORMAL DUE TO THE STRONG SOUTHERLY WINDS BRINGING IN GULF MOISTURE. CONFIDENCE IS HIGH THAT IF ANY MCS DEVELOPS IT WILL REMAIN NORTH INTO NEBRASKA AS SOUNDINGS AS SHOWN A STOUT CAP OVER THE AREA. FRIDAY - SUNDAY: THE UPPER LEVEL LOW OVER THE PACIFIC NORTHWEST WILL MOVE INTO THE DESERT SOUTHWEST BY FRIDAY AND DEVELOPS SOUTHWEST FLOW. FRIDAY LOOKS TO BE WARM AS THE LOW PRESSURE SYSTEM UNDERGOES CYCLOGENESIS AND CREATES A BAROCLINIC ZONE NORTH OF THE AREA. ALTHOUGH CONFIDENCE IS LOW ON PRECIPITATION CHANCES ON FRIDAY AFTERNOON/EVENING DECIDED TO INTRODUCE POPS FOR CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS. THE NAM SHOWS AN AREA OF CONVERGENCE DRAPING ACROSS THE AREA AND WITH GOOD AMOUNT OF MLCAPE...3500 J/KG AND 30-40KTS OF BULK SHEAR COULD SEE A STORM DEVELOP IF THE CAP BREAKS. THE GFS IS PROGGING THE CONVERGENCE AREA NORTHWARD WITH LESS CAPE AND BULK SHEAR. HOWEVER BOTH MODELS SHOW THE VERY STOUT CAP SLOWLY DIMINISHING IN THE AFTERNOON/EVENING HOURS BUT BUILD BACK IN BY THE OVERNIGHT HOURS. AGAIN WITH LOW CONFIDENCE INTRODUCED LOW POPS. SATURDAY AND SUNDAY APPEARS TO BE THE BEST TIMEFRAME FOR PRECIPITATION TO OCCUR. A LARGE UPPER LEVEL LOW WILL REMAIN QUASI-STATIONARY ACROSS THE DESERT SOUTHWEST. APPEARS A VORT MAX WILL MOVE THROUGH THE AREA ON SATURDAY WHICH WILL AID IN STORM DEVELOPMENT. WITH A SURFACE COLD FRONT EXPECTED TO PASS THROUGH THE AREA...WILL LIKELY SEE THUNDERSTORM DEVELOPMENT. BELIEVE THAT STORMS WILL BE SEVERE WITH LITTLE CAP...3000 J/KG OF MLCAPE...AND GOOD DYNAMIC FORCING. MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. CONVERGENCE AREAS COULD INCREASE DUE TO OUTFLOWS FROM PREV DAYS STORMS...WILL BE INTERESTING TO WATCH AND TO SEE HOW THIS UNFOLDS OVER THE NEXT FEW FORECASTS. SUNDAY APPEARS THAT THE BOUNDARY WILL EITHER REMAIN STATIONARY ACROSS THE AREA AND PRODUCE AMPLE AMOUNTS OF RAIN OR COULD PUSH BACK NORTH. WITH COLLABORATION FROM NEIGHBORING OFFICES DECIDED TO TREND TOWARDS THE ECMWF WHERE IT MOVES THE BOUNDARY NORTH AND KEEPS IT OUT OF THE FORECAST AREA. HOWEVER LEFT POPS IN CASE THE BOUNDARY DOES IN FACT STAY ACROSS THE AREA. DUNTEN AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU LOW PRESSURE WILL CONTINUE TO STRENGTHEN OVER THE HIGH PLAINS THROUGH THE TAF PERIOD. THUNDERSTORMS OVER NORTHERN NEBRASKA ARE EXPECTED TO TRACK EASTWARD...AND SHOULD REMAIN NORTH OF THE TAF SITES TONIGHT. THERE HAS BEEN SOME CONCERN ABOUT BR DEVELOPING TOWARD DAYBREAK...BUT WINDS SHOULD REMAIN STRONG ENOUGH TO PRECLUDE ANY SIGNIFICANT VISIBILITY RESTRICTIONS. WINDS ARE GOING TO BECOME GUSTY BY THURSDAY AFTERNOON. SCHRECK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 90 74 94 75 / 10 10 10 10 HUTCHINSON 91 74 95 74 / 10 10 10 20 NEWTON 90 74 94 74 / 10 10 10 10 ELDORADO 89 74 93 74 / 10 10 10 10 WINFIELD-KWLD 90 75 94 76 / 10 10 10 10 RUSSELL 96 73 97 71 / 10 10 10 20 GREAT BEND 96 73 97 72 / 10 10 10 20 SALINA 94 73 96 74 / 10 10 10 20 MCPHERSON 91 74 94 74 / 10 10 10 20 COFFEYVILLE 88 75 91 76 / 10 10 10 10 CHANUTE 87 74 90 74 / 10 10 10 10 IOLA 87 73 89 74 / 10 10 10 10 PARSONS-KPPF 87 74 90 75 / 10 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 10, 5:24 AM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 524 AM CDT THU JUN 10 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-111030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 524 AM CDT THU JUN 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT RIVER FLOODING IS EXPECTED ACROSS MANY RIVERS IN SOUTH CENTRAL AND SOUTHEAST KANSAS. PLEASE SEE LATEST RIVER FLOOD WARNINGS FOR ADDITIONAL DETAILS. SOME PATCHY FOG WILL BE POSSIBLE EARLY THIS MORNING FOR LOCATIONS SOUTHEAST OF THE KANSAS TURNPIKE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RIVER FLOODING IS EXPECTED TO CONTINUE FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS INTO EARLY SATURDAY MORNING. PLEASE SEE LATEST RIVER FLOOD WARNINGS FOR ADDITIONAL DETAILS. HEAT INDICES VALUES MAY REACH ABOVE 100 DEGREES ON FRIDAY AFTERNOON ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. A FEW STORMS MAY BE POSSIBLE ACROSS CENTRAL AND PORTIONS OF SOUTH CENTRAL KS FRIDAY EVENING WITH A STRONG STORM OR TWO POSSIBLE. ANOTHER COLD FRONT IS EXPECTED TO MOVE INTO THE REGION OVER THE WEEKEND. THIS WILL CAUSE ADDITIONAL THUNDERSTORMS...MAINLY ON SATURDAY THROUGH SUNDAY. AT THIS TIME STRONG TO SEVERE STORMS APPEAR POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP DUNTEN
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.